Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 24, 2021, 8:32 PM CDT for 6 counties in Wisconsin. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2021, 8:32 PM CDT (01:32 UTC)
- Expired
- Jun 24, 2021, 9:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 35 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 9:37 PM CDT | NON-TSTM WND GST 41 | Ashwaubenon, WI | 36 KNOTS MEASURED AT KGRB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 343 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
960
WWUS83 KGRB 250132
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
832 PM CDT Thu Jun 24 2021
WIZ031-037>040-045-048>050-250230-
Calumet WI-Waupaca WI-Shawano WI-Kewaunee WI-Outagamie WI-
Winnebago WI-Waushara WI-Manitowoc WI-Brown WI-
832 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...CALUMET...
WINNEBAGO...EASTERN WAUSHARA...SOUTHEASTERN WAUPACA...OUTAGAMIE...
EASTERN SHAWANO AND MANITOWOC COUNTIES UNTIL 930 PM CDT...
At 833 PM CDT, Doppler radar was tracking showers and thunderstorms
Algoma and Kewaunee to Green Bay to Appleton, Oshkosh and Waupaca.
The showers and storms were moving to the east around 40 mph.
Heavy rainfall will be possible with the storms that may lead to
urban street flooding. As the storms exit the area, there may a
period of gusty winds up to 40 mph.
Strong thunderstorms will be near...
Brillion around 850 PM CDT.
Central Lake Winnebago around 900 PM CDT.
Chilton and St Anna around 915 PM CDT.
Two Creeks around 925 PM CDT.
St. Nazianz and Camp Rokilio Scout Camp around 930 PM CDT.
Other locations impacted by these storms include Green Bay,
Appleton, Oshkosh, Waupaca, Pickett, Butte Des Morts, Northport,
Curran, Wayside, Gregorville, Rankin, Rose Lawn, Freedom and
Newtonberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8926 4467 8859
4466 8793 4463 8793 4466 8786 4465 8734
4433 8748 4418 8745 4407 8759 4390 8769
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0128Z 272DEG 37KT 4456 8723 4426 8836 4395 8878
$$
EckbergWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:26 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 24, 6:26 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 626 PM CDT Thu Jun 24 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 250 PM CDT Thu Jun 24 2021 Scattered showers and thunderstorms will likely continue along an old boundary from Wausau to Door County into the late afternoon hours, while stronger convection gets organized around Eau Claire where low 70s dewpoint, low level convergence, and increasing surface based CAPE are located. Think there will likely be a line of storms from around EAU to RHI to IMT ahead of a weak cold front in the next few hours which will move slowly southeast with time and diminish with the loss of surface heating late this evening. Wet bulb zero heights are not especially conducive for large hail, and shear is not impressive. But there looks to be sufficient instability to get a few strong or severe storms with strong winds and possibly large hail. Precipitable water values are very high, and some slow moving storms could make for a local flooding threat. Lows tonight will be warm due to the cloud cover and a steady breeze. Slightly drier air will arrive Friday, but there could be a few showers south of highway 10 in the afternoon. Highs will be close to normal for this time of the year. .LONG TERM...Friday Night Through Thursday Issued at 250 PM CDT Thu Jun 24 2021 Several chances for showers and storms highlights the long term forecast as the flow over North America becomes highly-amplified into next week. Timing best chances and specific amounts will be a forecast challenge, but in general this pattern should help chopping away at the drought conditions across the area. Temps look to be near or slightly below normal for most of the period. Friday night into Sunday...latest guidance is showing most of Friday night looking dry, but with the boundary lingering in the area and another ripple of shortwave energy possibly crossing the area within the fast west/southwest upper flow, can't rule out a few showers or storms, especially across central and east central WI. Still some healthy PWATs between 1.25-1.75" across the area, so any storm could produce some locally heavy rainfall. A more pronounced wave is still forecast to ride along the front and through the area on Saturday. Exact timing and location is still a little uncertain, but will favor central and east central WI to see the more widespread activity. Severe weather threat looks low in our area due to lack of instability, but with PWATs still over 1.25", heavy rain will be the main threat. Some areas will be fairly saturated by this point, so the flooding risk may begin to increase. The most widespread activity is expected to end/exit the area Saturday evening with only some lingering activity possible overnight. Weak frontal boundary and upper trough to our west will keep rain chances in the forecast on Sunday, but think any activity would be more isolated in nature. The ECMWF, however, continues to try to bring another wave along the front, bringing more widespread precip on Sunday. Something to watch. Rest of the long term...as the upper trough remains nearly stationary just west of the region early in the week, then a closed low will meander over the northern Plains and/or western Great Lakes. Models handle where the low tracks differently, ranging from the Dakotas to Lower Michigan. So exactly how the overall pattern will shape up is far from being properly resolved. This leaves chance PoPs littered throughout the period. Highest chances will be with daytime heating and highest instability, but any of the stronger shortwaves and our proximity to the upper low could keep and shower/storms going into the nighttime hours. && .AVIATION...for 00Z TAF Issuance Issued at 625 PM CDT Thu Jun 24 2021 Ceilings of 2500 to 3500 feet and scattered showers are expected across the area through the evening hours. Some stronger storms south of a CWA to GRB line could produce strong surface winds and hail. The activity should diminish overnight, with low clouds and IFR conditions forming over much of the area after midnight. Low clouds will likely be slow to leave Friday morning, but conditions should improve to MVFR or VFR in most areas by late afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 1 AM CDT Friday for WIZ022-040-050. && SHORT TERM.....RDM LONG TERM......Bersch AVIATION.......RDM
Hazardous weather outlook, Jun 24, 3:32 PM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Green Bay WI 332 PM CDT Thu Jun 24 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 332 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a marginal risk of severe storms with damaging winds and large hail through the evening hours. Local flooding is possible as well. Hazardous swimming conditions are likely along Lake Michigan beaches through this evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday Thunderstorms are possible mostly south of Highway 10 Friday afternoon and evening. Severe storms are not expected. Periodic chances of thunderstorms can be expected from Saturday into Wednesday. At this time, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed tonight. LMZ521-522-541>543-252045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 332 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Conditions hazardous to small craft are expected into this evening, mainly on Lake Michigan. Thunderstorms are possible through the evening hours. Some could produce strong winds, hail and lightning. .DAYS TWO THROUGH SEVEN...Friday through Thursday Periodic chances of thunderstorms can be expected Friday afternoon into Saturday. Any thunderstorms would pose a hazard to boaters. RDM/Bersch
In the hours before
Local storm report, Jun 24, 6:37 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
637 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 1 NNW STEVENS POINT 44.52N 89.57W
06/24/2021 M1.75 INCH PORTAGE WI PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
&&Local storm report, Jun 24, 6:51 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
651 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL PLOVER 44.45N 89.53W
06/24/2021 M1.25 INCH PORTAGE WI CO-OP OBSERVER
ALSO MEASURED 32 MPH WINDS.
&&
KURIMSKILocal storm report, Jun 24, 6:54 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
654 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG RUDOLPH 44.50N 89.80W
06/24/2021 WOOD WI AMATEUR RADIO
TREES DOWN. TIME ESTIMATED.
&&
BERSCHSpecial weather statement, Jun 24, 7:56 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Green Bay WI
756 PM CDT Thu Jun 24 2021
WIZ037>039-045-048-049-250200-
Calumet WI-Waupaca WI-Outagamie WI-Winnebago WI-Waushara WI-Brown WI-
756 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...CALUMET...
WINNEBAGO...EASTERN WAUSHARA...SOUTHEASTERN WAUPACA AND SOUTHERN
OUTAGAMIE COUNTIES UNTIL 900 PM CDT...
At 755 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of New London to near Fremont
to Redgranite to 7 miles southeast of Wautoma to 6 miles north of
Montello. Movement was east at 40 mph.
Pea size hail and winds to 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Fremont around 800 PM CDT.
New London and Lake Poygan around 805 PM CDT.
Rush Lake around 820 PM CDT.
Oshkosh around 825 PM CDT.
Appleton and Menasha around 830 PM CDT.
Little Chute, Kimberly and Darboy around 835 PM CDT.
Kaukauna and Northern Lake Winnebago around 840 PM CDT.
High Cliff State Park around 845 PM CDT.
Other locations impacted by these storms include Pickett, Butte Des
Morts, Mackville, Larsen, Northport, Orihula, Freedom, Borth,
Brothertown and Winneconne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8926 4405 8918
4442 8894 4439 8810 4389 8809 4389 8816
4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0055Z 278DEG 36KT 4435 8888 4421 8896 4404 8908 4398
8919 4389 8934
EckbergLocal storm report, Jun 24, 8:29 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
829 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL STEVENS POINT 44.51N 89.56W
06/24/2021 M1.00 INCH PORTAGE WI TRAINED SPOTTER
MOSTLY NICKEL SIZE, BUT SOME QUARTERS.
0610 PM HAIL 2 SSW VESPER 44.45N 89.98W
06/24/2021 M1.00 INCH WOOD WI TRAINED SPOTTER
WIND GUSTS ESTIMATED OF 60-65 MPH.
0615 PM TSTM WND DMG RUDOLPH 44.50N 89.80W
06/24/2021 WOOD WI AMATEUR RADIO
TREES DOWN. TIME ESTIMATED.
0629 PM HAIL WISCONSIN RAPIDS 44.40N 89.84W
06/24/2021 M0.88 INCH WOOD WI TRAINED SPOTTER
0630 PM HAIL 1 NNW STEVENS POINT 44.52N 89.57W
06/24/2021 M1.75 INCH PORTAGE WI PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
0631 PM HAIL STEVENS POINT 44.51N 89.56W
06/24/2021 E1.75 INCH PORTAGE WI TRAINED SPOTTER
0642 PM HAIL PLOVER 44.45N 89.53W
06/24/2021 M1.25 INCH PORTAGE WI CO-OP OBSERVER
ALSO MEASURED 32 MPH WINDS.
&&
KURIMSKISpecial weather statement, Jun 24, 8:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
832 PM CDT Thu Jun 24 2021
WIZ031-037>040-045-048>050-250230-
Calumet WI-Waupaca WI-Shawano WI-Kewaunee WI-Outagamie WI-
Winnebago WI-Waushara WI-Manitowoc WI-Brown WI-
832 PM CDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...CALUMET...
WINNEBAGO...EASTERN WAUSHARA...SOUTHEASTERN WAUPACA...OUTAGAMIE...
EASTERN SHAWANO AND MANITOWOC COUNTIES UNTIL 930 PM CDT...
At 833 PM CDT, Doppler radar was tracking showers and thunderstorms
Algoma and Kewaunee to Green Bay to Appleton, Oshkosh and Waupaca.
The showers and storms were moving to the east around 40 mph.
Heavy rainfall will be possible with the storms that may lead to
urban street flooding. As the storms exit the area, there may a
period of gusty winds up to 40 mph.
Strong thunderstorms will be near...
Brillion around 850 PM CDT.
Central Lake Winnebago around 900 PM CDT.
Chilton and St Anna around 915 PM CDT.
Two Creeks around 925 PM CDT.
St. Nazianz and Camp Rokilio Scout Camp around 930 PM CDT.
Other locations impacted by these storms include Green Bay,
Appleton, Oshkosh, Waupaca, Pickett, Butte Des Morts, Northport,
Curran, Wayside, Gregorville, Rankin, Rose Lawn, Freedom and
Newtonberg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4390 8889 4398 8889 4398 8926 4467 8859
4466 8793 4463 8793 4466 8786 4465 8734
4433 8748 4418 8745 4407 8759 4390 8769
4389 8816 4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0128Z 272DEG 37KT 4456 8723 4426 8836 4395 8878
EckbergThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:05 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca, Waushara | 55 min |
| Jun 24, 7:56 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 64 min |
| Jun 24, 9:29 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie | 46 min |
| Jun 24, 9:35 PM CDT | Special Marine Warning | GRB | 115 min | |
| Jun 25, 3:46 AM CDT | Marine Dense Fog Advisory | GRB | 56 hr | |
| Jun 25, 6:17 PM CDT | Special Weather Statement | GRB | Winnebago | 43 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.